MAUDE Adverse Event Report: CORDIS US. CORP SABERX RADIANZ; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US. CORP SABERX RADIANZ; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number R51008010L
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/10/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported in the radiancy study, the balloon of a 5f 8mm x 10cm 190cm saberx radianz percutaneous transluminal angioplasty (pta) balloon catheter would not deflate due to a kink in the catheter just before the balloon.It was mentioned that the small kink in the catheter was noticed prior to insertion of the device.The patient also indicated pain during sheath insertion as well as withdrawal.Per the device deficiencies form, the stiff end of an unknown.014 guidewire was inserted into the balloon channel to straighten the kink in the balloon.This allowed the balloon to be deflated and safely removed from the patient.There was no reported injury to the patient.This was during a procedure to treat an 80% stenosed lesion in the left iliac artery which had moderate calcification.The left distal radial artery was accessed for this procedure with a 6f 11cm non-cordis catheter sheath introducer (csi).One ml of heparin was given, and an angiogram was performed.An unknown guidewire was inserted across the target lesion at the left iliac artery and the 6f non-cordis sheath was exchanged with a 6f 110cm brite tip radianz trans-radial guiding csi.The brite tip radianz csi was able to be inserted successfully into the peripheral vasculature from the radial artery.Next, pre-dilation of the lesion was performed with a 5mm x 8cm saberx radianz percutaneous transluminal angioplasty (pta) balloon catheter which was inflated to 12 atmospheres (atm).The saberx radianz pta balloon catheter was successfully inserted into the peripheral vasculature through the radial artery and the balloon was able to inflate and deflate successfully.The balloon was withdrawn without issue and the lesion had a residual stenoses of 50%.A 9mm x 80mm smart radianz self-expanding stent (ses) delivery system was then used.The smart radianz ses delivery system was inserted into the peripheral vasculature through the radial artery.The stent was deployed at the intended location with a residual stenoses of 0%.The stent delivery system was then successfully withdrawn from the patient.A 10mm x 40mm smart radianz ses delivery system was then inserted into the peripheral vasculature from the radial artery and was successfully deployed at the intended location.The second stent delivery system was then successfully withdrawn from the patient.The 8mm x 10cm saberx radianz pta balloon catheter was then inserted into the peripheral vasculature from the radial artery and post-dilation of the lesion was performed with an inflation to 12 atm.The balloon was successfully inflated; however, the balloon did not deflate due to a bend in the catheter just before the balloon.The balloon was able to be withdrawn successfully followed by withdrawal of the brite tip radianz guiding csi.A non-cordis hemostasis band was applied to the radial access site to achieve hemostasis after one minute of its application.The devices will not be returned for evaluation.
 
Additional Manufacturer Narrative
After further review of additional information received.Complaint conclusion: as reported in the radiancy study, the balloon of a 5f 8mm x 10cm 190cm saberx radianz percutaneous transluminal angioplasty (pta) balloon catheter would not deflate due to a kink in the catheter just before the balloon.It was mentioned that the small kink in the catheter was noticed prior to insertion of the device.The patient also indicated pain during sheath insertion as well as withdrawal.The stiff end of an unknown.014 guidewire was inserted into the balloon channel to straighten the kink in the balloon.This allowed the balloon to be deflated and safely removed from the patient.There was no reported injury to the patient.This was during a procedure to treat an 80% stenosed lesion in the left iliac artery which had moderate calcification.The left distal radial artery was accessed for this procedure with a 6f 11cm non-cordis catheter sheath introducer (csi).One ml of heparin was given, and an angiogram was performed.An unknown guidewire was inserted across the target lesion at the left iliac artery and the 6f non-cordis sheath was exchanged with a 6f 110cm brite tip radianz trans-radial guiding csi.The brite tip radianz csi was able to be inserted successfully into the peripheral vasculature from the radial artery.Next, pre-dilation of the lesion was performed with a 5mm x 8cm saberx radianz percutaneous transluminal angioplasty (pta) balloon catheter which was inflated to 12 atmospheres (atm).The saberx radianz pta balloon catheter was successfully inserted into the peripheral vasculature through the radial artery and the balloon was able to inflate and deflate successfully.The balloon was withdrawn without issue and the lesion had a residual stenoses of 50%.A 9mm x 80mm smart radianz self-expanding stent (ses) delivery system was then used.The smart radianz ses delivery system was inserted into the peripheral vasculature through the radial artery.The stent was deployed at the intended location with a residual stenoses of 0%.The stent delivery system was then successfully withdrawn from the patient.A 10mm x 40mm smart radianz ses delivery system was then inserted into the peripheral vasculature from the radial artery and was successfully deployed at the intended location.The second stent delivery system was then successfully withdrawn from the patient.The 8mm x 10cm saberx radianz pta balloon catheter was then inserted into the peripheral vasculature from the radial artery and post-dilation of the lesion was performed with an inflation to 12 atm.The balloon was successfully inflated; however, the balloon did not deflate due to a bend in the catheter just before the balloon.The balloon was able to be withdrawn successfully followed by withdrawal of the brite tip radianz guiding csi.A non-cordis hemostasis band was applied to the radial access site to achieve hemostasis after one minute of its application.The device was not returned for analysis.A product history record (phr) review of lot 82237539 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿pain¿ cannot be confirmed as this is an adverse event that can potentially occur during angioplasty procedures and is listed in the ifu as such.Risks associated with angioplasty procedures include pain, which is well-known and extensively documented as a potential complication.¿complications related to the product include, but are not limited to abrupt vessel closure, additional intervention, acute myocardial infarction, allergic reaction (device, contrast medium and medications), amputation, arrhythmias, arteriovenous fistula, bradycardia, death, embolism, hematoma at puncture site, hemorrhage, hypotension / hypertension, inflammation/ infection/ sepsis, ischemia, necrosis, neurological events, including peripheral nerve injury, transient ischemic attack and/ or stroke, organ failure (single, multiple), pain, paralysis, potential for balloon burst and potential complications (rated burst pressure), potential for separation and potential complications (integrity to be checked before and after use), procedural complications: bleeding, hypotension, access site complications, pseudoaneurysm, renal failure, restenosis of the dilated vessel, thrombosis, vascular complications (e.G.Intimal tear, dissection, pseudoaneurysm, perforation, rupture, spasm, occlusion).¿ the reported ¿body/shaft kinked/bent - in-patient¿ and ¿balloon deflation difficulty¿ were not confirmed as the device was not returned for analysis.The exact case cannot be determined.However, it is important to note the device was used in the patient despite the kink noted prior to use.Listed in the warnings in the instructions for use, ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.¿ standard clinical practice calls for inspection of the device prior to use in the patient.Highly trained teams, experienced in identifying and mitigating hazards associated with invasive procedures, perform endovascular interventions.Any kinks or damages noted on the device should serve as an alert to investigate the cause and discontinue the use of device if found flawed or damaged.Additionally, without the return of the devices for analysis, it is difficult to draw a clinical conclusion between the devices and the events reported by the customer.Based on the information provided, it appears handling of the device, procedural factors, and not following the recommendations in the ifu, may have contributed to the events reported.According to the warnings in the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.When the catheter is exposed to the vascular system, it should be manipulated while under high-quality fluoroscopic observation.Caution: fully deflate the balloon by inducing negative pressure with the inflation system whenever the pta catheter is advanced or withdrawn.Do not advance or withdraw the pta catheter within the vasculature unless the catheter is preceded by a guidewire.Carefully advance the catheter through a sheath or guide catheter through the percutaneous entry site.Note: gentle counterclockwise rotation of the balloon may ease introduction through the sheath or percutaneous entry site.Note: perform all further catheter manipulations under fluoroscopy.Caution: if strong resistance is met during advancement or withdrawal of the catheter, discontinue movement and determine the cause of resistance before proceeding.If the cause of resistance cannot be determined, withdraw the entire system.Note: if a pta catheter is torqued more than twice, the guidewire will wrap around the catheter thereby affecting the procedure or damaging the guidewire or catheter.Proper functioning of the catheter depends on its integrity.Care should be used when handling the catheter.Damage may result from kinking, stretching, or forceful wiping of the catheter.Forceful handling can result in catheter separation and the subsequent need to use a snare or other medical interventional techniques to retrieve the pieces.Always verify integrity of the catheter after removal.Do not advance or retract the catheter unless the balloon is fully deflated under vacuum.If resistance is met during manipulation, determine the cause of resistance before proceeding.If resistance is felt upon removal, then the balloon, guidewire and the sheath should be removed together as a unit, particularly if balloon rupture or leakage is known or suspected.¿ neither the phr review nor the product analysis suggests that the event experienced by the customer could be related to the manufacturing process.Therefore, no corrective or preventive action will be taken at this time.Section d3 - "manufacturer name, city and state" and section g - "contact office - manufacturing site" were both updated with the correct address.
 
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported in the radiancy study, the balloon of a 5f 8mm x 10cm 190cm saberx radianz percutaneous transluminal angioplasty (pta) balloon catheter would not deflate due to a kink in the catheter just before the balloon.It was mentioned that the small kink in the catheter was noticed prior to insertion of the device.The patient also indicated pain during sheath insertion as well as withdrawal.Per the device deficiencies form, the stiff end of an unknown.014 guidewire was inserted into the balloon channel to straighten the kink in the balloon.This allowed the balloon to be deflated and safely removed from the patient.There was no reported injury to the patient.This was during a procedure to treat an 80% stenosed lesion in the left iliac artery which had moderate calcification.The left distal radial artery was accessed for this procedure with a 6f 11cm non-cordis catheter sheath introducer (csi).One ml of heparin was given, and an angiogram was performed.An unknown guidewire was inserted across the target lesion at the left iliac artery and the 6f non-cordis sheath was exchanged with a 6f 110cm brite tip radianz trans-radial guiding csi.The brite tip radianz csi was able to be inserted successfully into the peripheral vasculature from the radial artery.Next, pre-dilation of the lesion was performed with a 5mm x 8cm saberx radianz percutaneous transluminal angioplasty (pta) balloon catheter which was inflated to 12 atmospheres (atm).The saberx radianz pta balloon catheter was successfully inserted into the peripheral vasculature through the radial artery and the balloon was able to inflate and deflate successfully.The balloon was withdrawn without issue and the lesion had a residual stenoses of 50%.A 9mm x 80mm smart radianz self-expanding stent (ses) delivery system was then used.The smart radianz ses delivery system was inserted into the peripheral vasculature through the radial artery.The stent was deployed at the intended location with a residual stenoses of 0%.The stent delivery system was then successfully withdrawn from the patient.A 10mm x 40mm smart radianz ses delivery system was then inserted into the peripheral vasculature from the radial artery and was successfully deployed at the intended location.The second stent delivery system was then successfully withdrawn from the patient.The 8mm x 10cm saberx radianz pta balloon catheter was then inserted into the peripheral vasculature from the radial artery and post-dilation of the lesion was performed with an inflation to 12 atm.The balloon was successfully inflated; however, the balloon did not deflate due to a bend in the catheter just before the balloon.The balloon was able to be withdrawn successfully followed by withdrawal of the brite tip radianz guiding csi.A non-cordis hemostasis band was applied to the radial access site to achieve hemostasis after one minute of its application.The device has now been returned.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b4, g3, g6, h1, h2, h3, h6, and h10 this device has been analyzed but the final, approved draft of the engineering report and its conclusion is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.H3 other text : this device has been analyzed but the final, approved draft of the engineering report and its conclusion is not yet available.However, it will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported in the radiancy study, the balloon of a 5f 8mm x 10cm 190cm saberx radianz percutaneous transluminal angioplasty (pta) balloon catheter would not deflate due to a kink in the catheter just before the balloon.It was mentioned that the small kink in the catheter was noticed prior to insertion of the device.The patient also indicated pain during sheath insertion as well as withdrawal.Per the device deficiencies form, the stiff end of an unknown.014 guidewire was inserted into the balloon channel to straighten the kink in the balloon.This allowed the balloon to be deflated and safely removed from the patient.There was no reported injury to the patient.This was during a procedure to treat an 80% stenosed lesion in the left iliac artery which had moderate calcification.The left distal radial artery was accessed for this procedure with a 6f 11cm non-cordis catheter sheath introducer (csi).One ml of heparin was given, and an angiogram was performed.An unknown guidewire was inserted across the target lesion at the left iliac artery and the 6f non-cordis sheath was exchanged with a 6f 110cm brite tip radianz trans-radial guiding csi.The brite tip radianz csi was able to be inserted successfully into the peripheral vasculature from the radial artery.Next, pre-dilation of the lesion was performed with a 5mm x 8cm saberx radianz percutaneous transluminal angioplasty (pta) balloon catheter which was inflated to 12 atmospheres (atm).The saberx radianz pta balloon catheter was successfully inserted into the peripheral vasculature through the radial artery and the balloon was able to inflate and deflate successfully.The balloon was withdrawn without issue and the lesion had a residual stenoses of 50%.A 9mm x 80mm smart radianz self-expanding stent (ses) delivery system was then used.The smart radianz ses delivery system was inserted into the peripheral vasculature through the radial artery.The stent was deployed at the intended location with a residual stenoses of 0%.The stent delivery system was then successfully withdrawn from the patient.A 10mm x 40mm smart radianz ses delivery system was then inserted into the peripheral vasculature from the radial artery and was successfully deployed at the intended location.The second stent delivery system was then successfully withdrawn from the patient.The 8mm x 10cm saberx radianz pta balloon catheter was then inserted into the peripheral vasculature from the radial artery and post-dilation of the lesion was performed with an inflation to 12 atm.The balloon was successfully inflated; however, the balloon did not deflate due to a bend in the catheter just before the balloon.The balloon was able to be withdrawn successfully followed by withdrawal of the brite tip radianz guiding csi.A non-cordis hemostasis band was applied to the radial access site to achieve hemostasis after one minute of its application.The device was returned for analysis.A non-sterile saberx radianz 8mm x 10cm 190 was received coiled inside of a clear plastic bag.The device was unpacked to proceed with the product evaluation.The unit was thoroughly inspected observing that a kink was present 12.2cm away from the distal tip of the device, during this inspection no other damages or anomalies were observed.The balloon was received deflated.The distance location from the distal tip of the kink condition was measured and was 12.2cm away from the distal tip.Functional testing was performed, one inflator/deflator device was attached to the inflation port positive pressure was applied with the purpose of reaching the rated burst pressure.During this test it was observed that no inflation/deflation problem was observed.A product history record (phr) review of lot 82237539 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿body/shaft kinked/bent¿ was confirmed as a kink was observed 12.2cm from the distal tip of the balloon.The reported ¿balloon deflation difficulty¿ was not confirmed as no anomalies were noted during inflation/deflation testing.The exact case cannot be determined.However, it is important to note the device was used in the patient despite the kink noted prior to use.Listed in the warnings in the instructions for use, ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.¿ standard clinical practice calls for inspection of the device prior to use in the patient.Highly trained teams, experienced in identifying and mitigating hazards associated with invasive procedures, perform endovascular interventions.Any kinks or damages noted on the device should serve as an alert to investigate the cause and discontinue the use of device if found flawed or damaged.Based on the information provided, it appears handling of the device, procedural factors, and not following the recommendations in the ifu, may have contributed to the events reported.The reported ¿pain¿ with insertion/withdrawal of the csi cannot be confirmed as this is an adverse event that can potentially occur during angioplasty procedures and is listed in the ifu as such.Risks associated with angioplasty procedures include pain, which is well-known and extensively documented as a potential complication.¿complications related to the product include, but are not limited to abrupt vessel closure, additional intervention, acute myocardial infarction, allergic reaction (device, contrast medium and medications), amputation, arrhythmias, arteriovenous fistula, bradycardia, death, embolism, hematoma at puncture site, hemorrhage, hypotension / hypertension, inflammation/ infection/ sepsis, ischemia, necrosis, neurological events, including peripheral nerve injury, transient ischemic attack and/ or stroke, organ failure (single, multiple), pain, paralysis, potential for balloon burst and potential complications (rated burst pressure), potential for separation and potential complications (integrity to be checked before and after use), procedural complications: bleeding, hypotension, access site complications, pseudoaneurysm, renal failure, restenosis of the dilated vessel, thrombosis, vascular complications (e.G.Intimal tear, dissection, pseudoaneurysm, perforation, rupture, spasm, occlusion).¿ according to the warnings in the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.When the catheter is exposed to the vascular system, it should be manipulated while under high-quality fluoroscopic observation.Caution: fully deflate the balloon by inducing negative pressure with the inflation system whenever the pta catheter is advanced or withdrawn.Do not advance or withdraw the pta catheter within the vasculature unless the catheter is preceded by a guidewire.Carefully advance the catheter through a sheath or guide catheter through the percutaneous entry site.Note: gentle counterclockwise rotation of the balloon may ease introduction through the sheath or percutaneous entry site.Note: perform all further catheter manipulations under fluoroscopy.Caution: if strong resistance is met during advancement or withdrawal of the catheter, discontinue movement and determine the cause of resistance before proceeding.If the cause of resistance cannot be determined, withdraw the entire system.Note: if a pta catheter is torqued more than twice, the guidewire will wrap around the catheter thereby affecting the procedure or damaging the guidewire or catheter.Proper functioning of the catheter depends on its integrity.Care should be used when handling the catheter.Damage may result from kinking, stretching, or forceful wiping of the catheter.Forceful handling can result in catheter separation and the subsequent need to use a snare or other medical interventional techniques to retrieve the pieces.Always verify integrity of the catheter after removal.Do not advance or retract the catheter unless the balloon is fully deflated under vacuum.If resistance is met during manipulation, determine the cause of resistance before proceeding.If resistance is felt upon removal, then the balloon, guidewire and the sheath should be removed together as a unit, particularly if balloon rupture or leakage is known or suspected.¿ neither the phr review nor the product analysis suggests that the event experienced by the customer could be related to the manufacturing process.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
SABERX RADIANZ
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
cashel, co. tipperary
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US. CORP
14201 nw 60 avenue
el coyol alajuela, cr 2 01 02
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key16303354
Report Number3007635982-2023-00009
Device Sequence Number15151421
Product Code LIT
UDI-Device Identifier20705032081891
UDI-Public(01)20705032081891(17)241031(10)82237539
Combination Product (Y/N)N
Initial Reporter CountryIT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 09/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model NumberR51008010L
Device Catalogue NumberR51008010L
Device Lot Number82237539
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/11/2023
Supplement Date Received by Manufacturer01/11/2023
04/06/2023
07/06/2023
09/26/2023
Initial Report FDA Received Date02/06/2023
Supplement Report FDA Received Date03/01/2023
05/01/2023
07/31/2023
09/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
10MM X 40MM SMART RADIANZ SES DELIVERY SYSTEM; 10MM X 40MM SMART RADIANZ SES DELIVERY SYSTEM; 10MM X 40MM SMART RADIANZ SES DELIVERY SYSTEM; 10MM X 40MM SMART RADIANZ SES DELIVERY SYSTEM; 5MM X 8CM SABERX RADIANZ PTA BALLOON CATHETER; 5MM X 8CM SABERX RADIANZ PTA BALLOON CATHETER; 5MM X 8CM SABERX RADIANZ PTA BALLOON CATHETER; 5MM X 8CM SABERX RADIANZ PTA BALLOON CATHETER; 6F 110CM BRITE TIP RADIANZ TRANS-RADIAL GUIDING CS; 6F 110CM BRITE TIP RADIANZ TRANSRADIAL GUIDING CSI; 6F 110CM BRITE TIP RADIANZ TRANSRADIAL GUIDING CSI; 6F 110CM BRITE TIP RADIANZ TRANSRADIAL GUIDING CSI; 6F 11CM PFIZER EPSOCLAR TRANSRADIAL SHEATH; 6F 11CM PFIZER EPSOCLAR TRANSRADIAL SHEATH; 6F 11CM PFIZER EPSOCLAR TRANSRADIAL SHEATH; 6F 11CM PFIZER EPSOCLAR TRANSRADIAL SHEATH; 9MM X 80MM SMART RADIANZ SES DELIVERY SYSTEM; 9MM X 80MM SMART RADIANZ SES DELIVERY SYSTEM; 9MM X 80MM SMART RADIANZ SES DELIVERY SYSTEM; 9MM X 80MM SMART RADIANZ SES DELIVERY SYSTEM; TR BAND; TR BAND; TR BAND; TR BAND; UNKNOWN .014 GUIDEWIRE; UNKNOWN .014 GUIDEWIRE; UNKNOWN .014 GUIDEWIRE; UNKNOWN .014 GUIDEWIRE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexFemale
Patient Weight82 KG